Author Topic: Olanzapine causing my severe stomach issues nausea and side pain. Help!  (Read 251 times)

[Buddie]

I have been using olanzapine several times a week to help me with my insomnia. I also thought it was helping my nausea but I just figured out that it's actually causing it. Wondering if I can just stop taking it because I haven't taken it every night and it's a 2.5mg. Or if I have to wean off of it. I wouldn't know how to do that because I don't take it everyday. I'm so scared I'm going to go in withdrawal from it. It's causing me so much stomach pain. I feel like if I stay on it it's going to make everything worse. I am scared! Help! Any thoughts would be appreciated.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I am so sorry you are having a reaction to olanzapine.  If you don't get the input you are looking for here, perhaps there will be some information on this website:

https://www.survivingantidepressants.org/
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you so much! I have looked there but they don't discuss people taking it just a few times a week for insomnia and fear. It's just making me so terribly sick and giving me so much pain that I don't think I could even take small doses of it anymore. My doctor gave it to me saying you can use it as needed. I'm just not sure what to do. I'm so upset!

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I took zyprexa for about 9 months -- 2.5 mgs daily. It made me gain a ton of weight as well as feel ill. I craved carbs! In fact, the drug gave me diabetes, thanks to what my doc did NOT tell me about it. Hyperglycemia is a pretty well documented s/x of the drug.

I just stopped taking it. The psych who prescribed it did not help me, but my regular doc looked into it and advised me to just stop. I did, with no ill effects. My diabetes cleared up (amazing, no!?) when I stopped the drug.

I'm not advocating you just stop and I have no tapering advice . . . just telling you my experience with the drug. Google it . . . it's a nasty little drug.

Best to you -- hope you feel better.

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you so much! Did you feel very sick after you stopped? I'm still recovering from benzos and this is just complicating things. But I do believe a taper would make it worse because it's making me so terribly sick. And I never took it every day. I've been without it for 3 days now. I've done that many times before but last night I had the worst insomnia and just felt horrible. Of course it could be my benzo recovery nearing its end and fine-tuning it's very confusing. I'm really struggling and just so discouraged right now.

Did you have any stomach pain? I have the worst stomach pain nausea and definitely blood sugar issues. I'm unable to eat much now. How long did it take you to get rid of your diabetes and feel better after you stopped the drug? Also, did it cause insomnia for you at all, after you stopped it? Hugs!

[...]
« Last Edit: April 30, 2022, 09:30:10 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I didn't feel sick after I dropped it . . . I just stopped wanting to eat the world. I got my blood sugar measured 3 mos after stopping the drug and it was normal, thank heavens. My doc told me I could discontinue the diabetes meds (metformin) then, too.

If it's making you feel ill (it did for me) and giving you a pain in your gut, can you talk to your doc about how to discontinue it? He/she ought to be aware of the blood sugar issues this drug causes and be supportive of your stopping it. Good lord, who would want their patient to get diabetes?

I've never heard of it being prescribed to help insomnia, but many drugs are prescribed off-label for many conditions. We are so at the mercy of our doctors! There are definitely other things (non prescription) that you could try for insomnia.

I hope you get this straightened out, Live. Best to you,

[...]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thank you for your reply. I don't think my doctor is going to be very much help here. She says they give it all the time for people that have trouble sleeping. And she told me I could take it as needed for the nights that I'm doing worse. I don't even know if she'll believe me if I tell her what it's doing to me. So, I think I'm on my own. She also knew I had some mild nausea and trouble eating and said that it could help, they give it for that as well. She doesn't really understand benzo recovery too much either. I really appreciate your input. I do use other things for sleep that are natural most nights. I do that, but sometimes it's the fear and agitation got so bad that I would use the olanzapine, big mistake! Also, I have had problems with my appetite and when I would take it, it used to help but now it's just making me worse. It's completely backfired on me. Hugs!

[...]
« Last Edit: April 30, 2022, 10:39:47 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.